MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN,12F; CHRONIC CATHETER

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN,12F; CHRONIC CATHETER
Model Number 0600620
Medical Device Problem Codes Burst Container or Vessel (1074); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history record could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that some time post catheter placement, the device allegedly split while flushing with 10ml normal saline.It was further reported that the split was located approx 1cm externally from the exit site and fluid leaking out underneath dressing.Reportedly the hickman ceased, and patient cannulated.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a lot history review, a device history record review and complete manufacturing review could not be conducted for the investigation as the lot number is unknown.Investigation summary: one hickman cvc d/l catheter was returned for evaluation and three electronic photos were provided for review.Visual, microscopic visual and functional evaluations were performed on the returned device.The investigation is confirmed for the reported catheter burst as a compound s-shaped split was noted on the catheter consistent with catheter burst.A definitive root cause could not be determined.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.
 
Event or Problem Description
It was reported that some time post catheter placement, the device allegedly burst while flushing with 10ml normal saline.It was further reported that the split was located approximately 1cm externally from the exit site and fluid leaking out underneath dressing.Reportedly the hickman ceased, and patient cannulated.There was no reported patient injury.

Brand Name
HICKMAN CV CATHETER, DUAL-LUMEN,12F
Common Device Name
CHRONIC CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10926584
Report Number3006260740-2020-20733
Device Sequence Number545396
Product Code LJS
UDI-Device Identifier00801741051913
UDI-Public(01)00801741051913
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600620
Device Catalogue Number0600620
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2021
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR